[Skip to Navigation]
Article
April 1965

Photosensitivity Reaction To Chlordiazepoxide

Author Affiliations

MEMPHIS

From the Veterans Administration Hospital and the University of Tennessee, College of Medicine. Chief of General Medicine and Allergy Section, Medical Service, VA Hospital and Assistant Professor of Medicine, University of Tennessee, College of Medicine (Dr. Luton) and Resident in Medicine, Medical Service, VA Hospital (Dr. Finchum).

Arch Dermatol. 1965;91(4):362-363. doi:10.1001/archderm.1965.01600100078021
Abstract

An eczematous reaction occurred in sun-exposed areas and lesions in distant sites not exposed to sun, in a patient taking chlordiazepoxide. These disappeared within two weeks when the drug was discontinued and sun exposure was avoided. Later a similar reaction was observed on exposure of test sites to wave lengths between 2,200 and 3,200 Angstroms (A) only if the patient was also receiving the drug. There were features suggesting this was a photoallergic reaction: unexposed distant sites showed lesions; there was an eczematous reaction not merely an exaggeration of a sunburn reaction; an incubation period between exposure to light and development of the eczematous reaction was noted; and there was no residual hyperpigmentation.

Add or change institution
×